Alert archive / Florida / Small Craft Advisories in 2023
Small Craft Advisory 21, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this small craft advisory at Oct 16, 2023, 2:17 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2023, 2:17 AM EDT (06:17 UTC)
- Expired
- Oct 16, 2023, 8:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted.
416 WHUS72 KTBW 160617 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 217 AM EDT Mon Oct 16 2023 GMZ850-853-870-873-161800- /O.NEW.KTBW.SC.Y.0021.231016T0617Z-231017T0000Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- 217 AM EDT Mon Oct 16 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt and seas 4 to 7 ft. * WHERE...Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM, Coastal waters from Englewood to Tarpon Springs FL out 20 NM, Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM and Waters from Englewood to Tarpon Springs FL out 20 to 60 NM. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ856-876-161800- /O.NEW.KTBW.SC.Y.0021.231016T1800Z-231017T0000Z/ Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 217 AM EDT Mon Oct 16 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WHAT...Northwest winds around 20 kt with gusts up to 25 kt and seas 5 to 7 ft expected. * WHERE...Coastal waters from Bonita Beach to Englewood FL out 20 NM and Waters from Bonita Beach to Englewood FL out 20 to 60 NM. * WHEN...From 2 PM this afternoon to 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 2:12 AM EDT, 5 minutes earlier.
Area forecast discussion, Oct 16, 2:12 AM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
212 AM EDT Mon Oct 16 2023
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 209 AM EDT Mon Oct 16 2023
Cooler and drier air is filter in, however temperatures did not drop
quickly overnight due to cloud coverage. A short wave trough will
push another boundary through the area today into tonight, and
behind this boundary will be the cold, dry air people have been
waiting for. There will be a slight possibility of an isolated
shower, especially along the coast as this boundary moves through.
Rain chances drop to zero for the rest of the week, with some
moisture returning Friday. Today temperatures will max out around
low 70s (north) to mid 70s (south). Overnight Monday into Tuesday
will be our coldest night. Low temperatures will dip into the 40s
for the northern areas and 50s for central and southern areas and
high temperatures will struggle to get into the mid 70s. By
Wednesday temperatures will begin to gradually increase and mid
80s temps make their return by Thursday.
&&
.AVIATION...
(06Z TAFS)
Issued at 209 AM EDT Mon Oct 16 2023
Expect a BKN cloud deck through the morning into the early afternoon
with ceilings around 4000-5000 as a boundary works through the area.
By the afternoon, this cloud deck will move through and dry air will
move in. Gusty N/NW winds will continue through most of the day
before diminishing overnight.
&&
.MARINE...
Issued at 209 AM EDT Mon Oct 16 2023
A strong N/NW flow will keep hazardous marine conditions in the
area today and into Tuesday, SCA in effect, Elevated risks for rip
currents will be possible through the time period as well.
&&
.FIRE WEATHER...
Issued at 209 AM EDT Mon Oct 16 2023
Dry air moves in behind the boundary,however RH values should remain
above critical values. A strong N/NW flow expected today into
tomorrow.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 73 57 73 58 / 10 0 0 0
FMY 77 57 76 57 / 10 0 0 0
GIF 73 52 73 54 / 0 0 0 0
SRQ 74 57 75 57 / 10 0 0 0
BKV 71 49 72 50 / 0 0 0 0
SPG 71 60 72 61 / 10 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for Coastal Charlotte-
Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 8 PM EDT this evening for Coastal
waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Tarpon Springs to Suwannee River FL out
20 NM-Waters from Englewood to Tarpon Springs FL out 20 to
60 NM-Waters from Tarpon Springs to Suwannee River FL out
20 to 60 NM.
Small Craft Advisory from 2 PM this afternoon to 8 PM EDT this
evening for Coastal waters from Bonita Beach to Englewood
FL out 20 NM-Waters from Bonita Beach to Englewood FL out
20 to 60 NM.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Pearce
DECISION SUPPORT...CloseNearby
Small Craft Advisories in Florida, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.